Alert archive / Illinois / Freeze Warnings in 2016
Freeze Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 11, 2016, 10:26 AM CDT for 27 counties in Illinois. It took effect at Apr 12, 2016, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2016, 10:26 AM CDT (15:26 UTC)
- In effect from
- Apr 12, 2016, 12:00 AM CDT
- Expired
- Apr 12, 2016, 8:16 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695 WWUS73 KILX 111526 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1026 AM CDT MON APR 11 2016 ...FREEZING TEMPERATURES RETURN TO CENTRAL ILLINOIS TONIGHT... ILZ027>031-036>038-040>057-061-112330- /O.NEW.KILX.FZ.W.0005.160412T0500Z-160412T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE 1026 AM CDT MON APR 11 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY. * TEMPERATURE...UPPER 20S TO AROUND 30 DEGREES DURING THE EARLY MORNING HOURS. SOME MIDDLE 20S WILL BE POSSIBLE IN NORMALLY COLDER LOCATIONS. * IMPACTS...UNPROTECTED TENDER AND NEW VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
986 WWUS73 KILX 111925 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT MON APR 11 2016 ...FREEZING TEMPERATURES RETURN TO CENTRAL ILLINOIS OVERNIGHT... ILZ027>031-036>038-040>057-061-120500- /O.CON.KILX.FZ.W.0005.160412T0500Z-160412T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE 225 PM CDT MON APR 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... * TEMPERATURE...UPPER 20S TO AROUND 30 DEGREES LATER TONIGHT AND EARLY TUESDAY MORNING. MIDDLE 20S WILL BE POSSIBLE IN NORMALLY COLDER LOCATIONS...ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER. * IMPACTS...UNPROTECTED TENDER AND NEW VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ 07/BARKER
868 WWUS73 KILX 120208 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 908 PM CDT MON APR 11 2016 ...FREEZING TEMPERATURES RETURN TO CENTRAL ILLINOIS OVERNIGHT... ILZ027>031-036>038-040>057-061-121000- /O.CON.KILX.FZ.W.0005.160412T0500Z-160412T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE 908 PM CDT MON APR 11 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * TEMPERATURE...UPPER 20S TO AROUND 30 DEGREES LATER TONIGHT AND EARLY TUESDAY MORNING. MIDDLE 20S WILL BE POSSIBLE IN NORMALLY COLDER LOCATIONS...ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER. * IMPACTS...UNPROTECTED TENDER AND NEW VEGETATION MAY BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
162 WWUS73 KILX 120827 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 327 AM CDT TUE APR 12 2016 ...FREEZING TEMPERATURES EARLY THIS MORNING... ILZ027>031-036>038-040>057-061-121400- /O.CON.KILX.FZ.W.0005.000000T0000Z-160412T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE 327 AM CDT TUE APR 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S AND LOWER 30S EARLY THIS MORNING. * IMPACTS...UNPROTECTED SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ BARNES
558 WWUS73 KILX 121316 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 816 AM CDT TUE APR 12 2016 ILZ027>031-036>038-040>057-061-121430- /O.CAN.KILX.FZ.W.0005.000000T0000Z-160412T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE 816 AM CDT TUE APR 12 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED WELL ABOVE FREEZING ACROSS CENTRAL ILLINOIS AS OF 8 AM. $$ GEELHART
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 11, 7:05 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 11, 7:05 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 705 AM CDT MON APR 11 2016 .SHORT TERM...(Today) ISSUED AT 326 AM CDT Mon Apr 11 2016 08z/3am surface analysis shows cold front along a Danville to Taylorville line...with widespread showers and a few thunderstorms occurring ahead of it across the SE KILX CWA. The precipitation has come to an end behind the boundary: however, areas of fog have developed in the very moist low-level airmass. The fog is thickest/most widespread immediately to the north of the front where winds are very light...then visibilities improve further north and west where winds have increased and drier air is beginning to trickle in from the northwest. Based on expected position of the boundary and the latest HRRR forecast, have included fog in the early morning forecast along/south of a Danville to Taylorville line. Front will only make slow progress southward and with a wave of low pressure tracking along it, showers will persist for much of the day across the E/SE CWA. Models disagree on how far north the precip will spread, with the GFS being the most aggressive with the developing wave and thus the furthest north with the rain. Meanwhile, higher-res models such as the NAM, Rapid Refresh, and HRRR all maintain a weaker surface low and keep the precip further south. Given lack of a strong wave currently and only modest upper support, think the weaker solution is the way to go. As a result, have confined PoPs to locations along/south of I-72...with the heaviest rains remaining along/south of I-70. .LONG TERM...(Tonight through Sunday) ISSUED AT 326 AM CDT Mon Apr 11 2016 Once the surface wave tracks into the Ohio River Valley later today, the front will get pulled southward and any lingering showers will come to an end across the far SE CWA early this evening. As another strong Canadian high pressure builds in from the northwest, skies will clear and temperatures will drop tonight. Clear skies and diminishing winds will allow good radiational cooling to develop, which will cause lows to drop into the upper 20s and lower 30s. As a result, a Freeze Warning will likely be needed...especially for areas along and north of the I-70 corridor. The high will be overhead on Tuesday, ensuring sunny but cool conditions with highs in the lower to middle 50s. Another potentially frosty night will be in store Tuesday night as the ridge axis remains overhead and lows dip back into the lower 30s. After that, a steady warming trend will be in store through the remainder of the extended. The persistent upper troughing over eastern Canada/Great Lakes will be replaced by a ridge axis as blocking develops across the CONUS by the end of the week. The only possible fly-in-the-ointment will be a weak upper wave projected to track under the ridge axis across the mid-Mississippi River Valley into the Tennessee River Valley Thursday into Friday. So far, the models are keeping this feature south of Illinois, but it will have to be monitored over the next few runs to see if the track changes. For now, am expecting warm and dry conditions right through next weekend. High temperatures will climb each and every day, reaching the lower 70s by Saturday and Sunday. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 700 AM CDT Mon Apr 11 2016 The cold front has progressed south of all the terminal sites already this morning. CMI and DEC were the last to see the passage in just the last few hours. CMI is the only site to still see LIFR conditions with a ovc002 ceiling and 3/4sm BR fog. DEC has MVFR vis at TAF start time. Upstream trends indicate CMI and DEC should see VFR conditions develop by 15z at the latest. A band of rain showers will persist south of I-72 today, but no rain is expected at the terminal sites. Winds behind the cold front will become NW and increase to 13g23kt through the day. Northwest winds will diminish quickly tonight under advancing high pressure, remaining 3-6kt overnight. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Shimon
Hazardous weather outlook, Apr 11, 4:26 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 426 AM CDT MON APR 11 2016 ILZ027>031-036>038-040>057-061-121100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 426 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT LOCALLY DENSE FOG WILL LINGER FOR A FEW HOURS EARLY THIS MORNING AHEAD OF AN ADVANCING COLD FRONT. AREAS BETWEEN I-72 AND I-70 WILL HAVE BETTER CHANCES OF SEEING THE FOG BEFORE SUNRISE. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING TONIGHT, CREATING A HAZARD FOR SENSITIVE EARLY SEASON GROWTH ON PLANTS AND TREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES ARE EXPECTED TO APPROACH FREEZING TUESDAY NIGHT, WITH SUB-FREEZING TEMPERATURES MORE LIKELY EAST OF BLOOMINGTON TO PARIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-121100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 426 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. SEVERE WEATHER IS NOT EXPECTED, ALTHOUGH A FEW THUNDERSTORMS COULD PRODUCE PEA SIZE HAIL AND HEAVY RAINS. TEMPERATURES WILL APPROACH FREEZING TONIGHT, WITH FROST POSSIBLE. THE WABASH RIVER WILL BE IN FLOOD OR GET TO FLOOD THE NEXT SEVERAL DAYS WITH 1 TO 2 INCHES OF RAIN THAT HAS FALLEN. PARTS OF THE LITTLE WABASH AND EMBARRAS RIVER WILL CLIMB ABOVE MINOR FLOOD TODAY AND REMAIN ABOVE FLOOD FOR SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL APPROACH FREEZING TUESDAY NIGHT WITH FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SHIMON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:26 PM CDT | River Flood Warning | ILX | Lawrence | 7 days |
Nearby
Freeze Warnings in Illinois, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.